Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 21, 2020, 6:44 PM CDT for Freeborn County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 21, 2020, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WWUS83 KMPX 212344
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
644 PM CDT Sun Jun 21 2020
MNZ093-220015-
Freeborn-
644 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FREEBORN COUNTY...
At 644 PM CDT, a strong thunderstorm was located near Hayward, or 8
miles east of Albert Lea, moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Glenville, London, Hollandale, Hayward and Myrtle.
This includes Interstate 90 between mile markers 161 and 173.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4367 9331 4385 9311 4385 9305 4350 9305
4350 9326
TIME...MOT...LOC 2344Z 240DEG 25KT 4361 9320
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:59 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 21, 2:59 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 259 PM CDT Sun Jun 21 2020 .SHORT TERM...(This evening through Monday night) Issued at 259 PM CDT Sun Jun 21 2020 Scattered thunderstorms are erupting across southern Minnesota this afternoon ahead of a cold front. MLCAPE values according to SPC Mesoanalysis indicate 1500 J/kg across portions of southern MN, but effective wind shear is modest at 20-30 kts. The shear should improve a bit during the next few hours and the multicell/pulse type thunderstorms should become better organized into the evening hours while building eastward into southeastern MN. Large hail and damaging wind are the main threats. Convection will settle to the southeast overnight with the front. There could be a few storms lingering from SC MN into WC WI into Monday morning, but generally the threat for storms have been reduced after this evening. Monday's highs will be cooler in the mid 70s. .LONG TERM...(Tuesday through Sunday) Issued at 259 PM CDT Sun Jun 21 2020 A large trough will spin multiple weak disturbances across the region Tuesday and Wednesday. Coupled with modest daytime heating, isolated to scattered showers and thunderstorms are likely to develop each afternoon. This trough will clear to the east late week, but several waves continuing eastward across the northern CONUS will keep chances for storms in our future into next weekend. The best chance for rain will be Friday into Friday night as low pressure tracks across the northern Plains to southeastern Canada. Temperatures will warm back into the 80s late week and next weekend as heights rise following the departure of the deeper trough from midweek. An impressive ridge building into the Upper Midwest early the following week could bring the area back into the 90s. Substantial tropical flow could also provide dew points in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1244 PM CDT Sun Jun 21 2020 Light showers heading eastward into western MN should eventually build into thunderstorms later this afternoon from central to southwest MN, then continue in clusters eastward into the evening. Each location has about a 3 hour window for convection and MVFR conditions. KMSP...Best window for thunderstorms will be from 23-02Z according to current trends. Continued with the TEMPO for this range, along with MVFR conditions within any storms. /OUTLOOK FOR KMSP/ Mon...VFR. Chc aftn SHRA/TSRA. Wind NW 10 kts. Tue...VFR. Chc aftn SHRA/TSRA. Wind NW 10 kts. Wed...VFR. Chc aftn SHRA/TSRA. Wind WNW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...Borghoff LONG TERM...Borghoff AVIATION...Borghoff
Hazardous weather outlook, Jun 21, 2:46 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 246 PM CDT Sun Jun 21 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 222000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 246 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected late this afternoon into tonight. There is a Slight Risk for severe thunderstorms over southern Minnesota and a Marginal Risk for severe thunderstorms in central Minnesota into western Wisconsin. The main hazards are large hail and damaging winds. In addition, some thunderstorms may produce heavy rain which could cause isolated flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms are possible for most of the upcoming week. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this evening across southern Minnesota. Borghoff
In the hours before
Special weather statement, Jun 21, 5:20 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 520 PM CDT Sun Jun 21 2020 MNZ084-085-212300- Steele-Waseca- 520 PM CDT Sun Jun 21 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEELE AND SOUTHERN WASECA COUNTIES... At 519 PM CDT, strong thunderstorms were clustered near New Richland, or 16 miles southwest of Owatonna, moving east at 20 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Waseca, Waldorf, Otisco, Lemond and Hope. This includes the following highways... Interstate 35 near mile marker 33. U.S. Highway 14 between mile markers 157 and 170. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4387 9377 4397 9377 4417 9335 4395 9325 TIME...MOT...LOC 2219Z 248DEG 16KT 4398 9351 ETA
Special weather statement, Jun 21, 5:26 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
526 PM CDT Sun Jun 21 2020
WIZ015-016-025-027-212315-
Chippewa-Barron-Dunn-Rusk-
526 PM CDT Sun Jun 21 2020
...A LINE OF STORMS WILL AFFECT RUSK...NORTHERN DUNN...NORTHERN
CHIPPEWA AND BARRON COUNTIES...
At 524 PM CDT, radar indicated scattered thunderstorms across
northern Dunn and Chippewa counties up into Barron and Rusk counties
in Wisconsin.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Rice Lake, Ladysmith, Bloomer, Barron, Chetek, Cameron, Cornell,
Colfax, Boyceville, Hawkins, Bruce and New Auburn.
This includes the following highways... U.S. Highway 53 between mile
markers 108 and 152.
LAT...LON 4538 9092 4523 9093 4488 9211 4564 9191
4563 9067 4538 9068
TIME...MOT...LOC 2224Z 263DEG 58KT 4519 9164 4553 9073Special weather statement, Jun 21, 5:52 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 552 PM CDT Sun Jun 21 2020 MNZ092-212330- Faribault- 552 PM CDT Sun Jun 21 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FARIBAULT COUNTY... At 552 PM CDT, strong thunderstorms were clustered near Elmore, or 19 miles east of Fairmont, moving east at 45 mph. Wind gusts of 50 to 55 mph and dime size hail are possible with this storm. Locations impacted include... Blue Earth, Wells, Elmore, Bricelyn, Frost, Kiester, Brush Creek, Walters and Baroda. This includes the following highways... Interstate 90 between mile markers 119 and 142. U.S. Highway 169 between mile markers 1 and 12. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4363 9425 4378 9365 4350 9365 4350 9425 TIME...MOT...LOC 2252Z 248DEG 38KT 4357 9408 ETA
Special weather statement, Jun 21, 5:57 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT Sun Jun 21 2020
MNZ074-082-083-091-092-212330-
Brown-Blue Earth-Watonwan-Martin-Faribault-
557 PM CDT Sun Jun 21 2020
...A LINE OF STORMS WILL AFFECT NORTHERN FARIBAULT...NORTHEASTERN
MARTIN...SOUTHEASTERN BROWN...BLUE EARTH AND WATONWAN COUNTIES...
At 557 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near St. James to 6 miles west of Blue
Earth. Movement was northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
St. James, Lake Crystal, Madelia, Mapleton, Winnebago, Truman,
Minnesota Lake, Courtland, Good Thunder, Amboy, Hanska and Vernon
Center.
This includes the following highways...
Interstate 90 between mile markers 110 and 118.
U.S. Highway 169 between mile markers 13 and 46.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4363 9425 4411 9485 4427 9440 4426 9436
4423 9427 4387 9377 4385 9376 4385 9365
4378 9365
TIME...MOT...LOC 2257Z 234DEG 36KT 4401 9469 4364 9423
ETASpecial weather statement, Jun 21, 6:07 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
607 PM CDT Sun Jun 21 2020
MNZ093-212345-
Freeborn-
607 PM CDT Sun Jun 21 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FREEBORN
COUNTY...
At 607 PM CDT, strong thunderstorms were clustered over Twin Lakes,
or near Albert Lea, moving northeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Albert Lea, Clarks Grove, Glenville, Emmons, Hollandale, Hayward,
Twin Lakes, Conger, Myrtle and Albert Lea Airport.
This includes the following highways...
Interstate 35 between mile markers 0 and 20.
Interstate 90 between mile markers 152 and 171.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4363 9355 4384 9322 4359 9305 4357 9305
4349 9323 4350 9351
TIME...MOT...LOC 2307Z 240DEG 25KT 4357 9341
ETASpecial weather statement, Jun 21, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
644 PM CDT Sun Jun 21 2020
MNZ093-220015-
Freeborn-
644 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FREEBORN COUNTY...
At 644 PM CDT, a strong thunderstorm was located near Hayward, or 8
miles east of Albert Lea, moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Glenville, London, Hollandale, Hayward and Myrtle.
This includes Interstate 90 between mile markers 161 and 173.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4367 9331 4385 9311 4385 9305 4350 9305
4350 9326
TIME...MOT...LOC 2344Z 240DEG 25KT 4361 9320
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:45 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 30 min |
| Jun 21, 2:26 PM CDT | Special Weather Statement | MPX | Brown | 34 min |
| Jun 21, 2:42 PM CDT | Special Weather Statement | MPX | Scott | 33 min |
| Jun 21, 2:54 PM CDT | Special Weather Statement | MPX | Nicollet | 36 min |
| Jun 21, 3:02 PM CDT | Special Weather Statement | MPX | Brown | 73 min |
| Jun 21, 3:16 PM CDT | Special Weather Statement | MPX | Sibley | 44 min |
| Jun 21, 3:41 PM CDT | Special Weather Statement | MPX | Scott | 49 min |
| Jun 21, 3:59 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 46 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 20 min |
| Jun 21, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 32 min |
| Jun 21, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 33 min |
| Jun 21, 5:15 PM CDT | Special Weather Statement | MPX | Martin | 45 min |
| Jun 21, 5:20 PM CDT | Special Weather Statement | MPX | Waseca | 40 min |
| Jun 21, 5:52 PM CDT | Special Weather Statement | MPX | Faribault | 38 min |
| Jun 21, 5:57 PM CDT | Special Weather Statement | MPX | Blue Earth, Watonwan | 33 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | MPX | Freeborn | 38 min |
| Jun 21, 3:05 AM CDT | Dense Fog Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 6 hr |
| Jun 21, 3:47 PM CDT | Special Weather Statement | MPX | Saint Croix | 43 min |
| Jun 21, 4:12 PM CDT | Special Weather Statement | MPX | Barron | 33 min |
| Jun 21, 5:26 PM CDT | Special Weather Statement | MPX | Barron, Dunn, Rusk | 49 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | MPX | Eau Claire | 36 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.